Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 1, NWS Milwaukee, WI

May 24, 20235 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at May 24, 2023, 3:25 AM CDT for 5 counties in Wisconsin. It took effect at May 24, 2023, 7:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 24, 2023, 3:25 AM CDT (08:25 UTC)
In effect from
May 24, 2023, 7:00 AM CDT
Expired
May 25, 2023, 7:00 AM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2023-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2023-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2772 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WHUS43 KMKX 240825
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
325 AM CDT Wed May 24 2023

WIZ052-060-241630-
/O.NEW.KMKX.BH.S.0001.230524T1200Z-230525T0900Z/
Sheboygan-Ozaukee-
325 AM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH LATE TONIGHT...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan and Ozaukee 
  Counties.

* WHEN...From 7 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Blue Harbor Beach in Sheboygan...

     North Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-241630-
/O.NEW.KMKX.BH.S.0001.230524T1400Z-230525T1200Z/
Milwaukee-Racine-Kenosha-
325 AM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 9 AM CDT THIS MORNING
THROUGH THURSDAY MORNING...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...From 9 AM CDT this morning through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Mckinley Beach in Milwaukee...

     North Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
Wood
5 follow-up statements
868 
WHUS43 KMKX 241431
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
931 AM CDT Wed May 24 2023

WIZ052-060-242245-
/O.CON.KMKX.BH.S.0001.000000T0000Z-230525T0900Z/
Sheboygan-Ozaukee-
931 AM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan and Ozaukee 
  Counties.

* WHEN...Now through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Blue Harbor Beach in Sheboygan...

     North Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-242245-
/O.CON.KMKX.BH.S.0001.000000T0000Z-230525T1200Z/
Milwaukee-Racine-Kenosha-
931 AM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Now through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Mckinley Beach in Milwaukee...

     North Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
231 
WHUS43 KMKX 242136
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
436 PM CDT Wed May 24 2023

WIZ052-060-250545-
/O.CON.KMKX.BH.S.0001.000000T0000Z-230525T0900Z/
Sheboygan-Ozaukee-
436 PM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan and Ozaukee 
  Counties.

* WHEN...Now through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Blue Harbor Beach in Sheboygan...

     North Beach in Port Washington...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-250545-
/O.CON.KMKX.BH.S.0001.000000T0000Z-230525T1200Z/
Milwaukee-Racine-Kenosha-
436 PM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Now through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Mckinley Beach in Milwaukee...

     North Beach in Racine...

     Simmons Island Beach in Kenosha...

    
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
263 
WHUS43 KMKX 250214
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
914 PM CDT Wed May 24 2023

WIZ052-060-250900-
/O.CON.KMKX.BH.S.0001.000000T0000Z-230525T0900Z/
Sheboygan-Ozaukee-
914 PM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan and Ozaukee 
  Counties.

* WHEN...Now through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Blue Harbor Beach in Sheboygan...

     North Beach in Port Washington...

     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-251015-
/O.CON.KMKX.BH.S.0001.000000T0000Z-230525T1200Z/
Milwaukee-Racine-Kenosha-
914 PM CDT Wed May 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Now through Thursday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
 

     Mckinley Beach in Milwaukee...

     North Beach in Racine...

     Simmons Island Beach in Kenosha...

    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
755 
WHUS43 KMKX 250719
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
219 AM CDT Thu May 25 2023

WIZ052-060-250830-
/O.CAN.KMKX.BH.S.0001.000000T0000Z-230525T0900Z/
Sheboygan-Ozaukee-
219 AM CDT Thu May 25 2023

...BEACH HAZARDS STATEMENT IS CANCELLED...

Onshore winds have weakened and waves have subsided early this
morning. Thus will cancel the beach hazard statement a few hours 
earlier.

$$

WIZ066-071-072-251200-
/O.CON.KMKX.BH.S.0001.000000T0000Z-230525T1200Z/
Milwaukee-Racine-Kenosha-
219 AM CDT Thu May 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous
  currents remain possible.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most
  susceptible to the dangerous swimming conditions include:

     Mckinley Beach in Milwaukee...

     North Beach in Racine...

     Simmons Island Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
340 
WHUS43 KMKX 251149
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
649 AM CDT Thu May 25 2023

WIZ066-071-072-251300-
/O.EXP.KMKX.BH.S.0001.000000T0000Z-230525T1200Z/
Milwaukee-Racine-Kenosha-
649 AM CDT Thu May 25 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM CDT THIS MORNING...

The waves have fallen below 4 feet, and high swim risk conditions
are no longer expected. Moderate swim risk conditions will exist
this morning, so continue to avoid the water, and stay away from
dangerous areas like piers and breakwalls.

$$
Wood

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at May 23, 9:42 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, May 23, 9:42 PM CDT, 5 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
942 PM CDT Tue May 23 2023

.UPDATE...
(Issued 942 PM CDT Tue May 23 2023)

Calm winds overnight will give way to gusty northeast winds behind
a cold front early tomorrow morning. The surface cold front, which
features a wind shift to the northeast, which just arrived in
Door County, is expected to arrive in Sheboygan at 3 AM, Milwaukee
at 5 AM, and Madison- Kenosha at 6 AM, give or take a half hour.
The colder air just above the surface will lag behind a few hours,
with the 850mb front not reaching Milwaukee until around noon.

Upstream obs are not showing much of a wind punch with the surface
front, but forecast soundings suggest that gusty winds will be
present when they reach southern WI in the morning. Gusts up to 30
mph seem likely for the morning and afternoon hours near the
lakeshore, with slightly lighter winds inland.

Temperatures falling into the lower 50s overnight will not recover
near the lakeshore since the front will arrive so early in the
morning. Inland areas will see subtle temperature recovery into
the lower 60s by the afternoon, which is around 20 degrees colder
than the highs today.

Cronce

&&

.SHORT TERM...
(Issued 223 PM CDT Tue May 23 2023)

Tonight through Wednesday night:

Temperatures are approaching the expected highs across the area,
with much of southern wisconsin already near 80 degrees away from
the lakeshore regions. A southeasterly lake breeze is progressing
inland, but will modify quickly to produce primarily a wind shift
going into the early evening hours.

Winds will initially diminish quickly overnight, with a backdoor
cold front pushing southwestward late tonight into Wednesday
morning. This front will bring gusty northeast winds throughout
Wednesday, with gusts approaching 35 mph close to the lakeshore. In
addition, high waves will result in dangerous currents and high swim
risk conditions for the beaches. Generally cloudy skies are expected
throughout the day, with high temperatures ranging from the upper
60s in southwestern Wisconsin to the lower 50s close to the
lakeshore. There is a chance for an isolated shower or two in
portions of central Wisconsin during the daylight hours due to 850-
700 mb frontogenesis and enhanced moisture convergence. Wind will
diminish and skies will clear into the overnight hours Wednesday.

MH

&&

.LONG TERM...
(Issued 223 PM CDT Tue May 23 2023)

Thursday through Tuesday:

Warming temperatures and quiet weather is expected through Memorial
day across southern Wisconsin. The upper level blocking pattern
will persist through this period, which will keep the state under
near constant high pressure. This will allow each subsequent day
to be gradually warmer than the last. Extended Guidance looks to
break down this Rex blocking pattern as we head into next week,
which is resulting in some very low POPs Monday and Tuesday.
Overall the big question seems to be what will happen to the Low
pressure over the southeastern CONUS. Will it be closed for a
while and then rejoin the flow or will it become completely cut
off and backtrack to the west. The Euro is currently favoring this
pattern breaking down quicker than the GFS and ensemble guidance
for the GFS shows a few solutions of this cut off low backtracking
to the west for a few days. Until this pattern starts to break
down and shift eastward out of the Great Lakes Region, we will
remain warm and dry.

Patterson

&&

.AVIATION...
(Issued 942 PM CDT Tue May 23 2023)

Light southerly winds will continue through tonight, with a
backdoor cold front expected to progress rapidly from northeast to
southwest between 8 and 12Z Wednesday and shift winds to
northeasterly. Gusts of 20-25 kts are expected across much of the
area, with 30 kts close to Lake Michigan. Winds will slowly
diminish into Wednesday night, shifting to become easterly during
the late overnight hours into Thursday morning.

There may be a brief period of lower-VFR ceilings with bases
around 3500 ft, but overall just expecting some mid level clouds
through the day.

MH/Cronce

&&

.MARINE...
(Issued 223 PM CDT Tue May 23 2023)

Light southerly winds will continue across much of the lake today.
Overnight into Wednesday morning,k a backdoor cold front will
move in from the north bring some gusty northeast winds to the
lake. Gusts up to 30 knots will be possible behind the front
Wednesday. Thus a Small Craft Advisory is in effect Wednesday due
to the winds and building waves. Thursday high pressure will
settle back into the Great Lakes Region causing the north to
northeast winds to relax. Light and variable winds are expected
Friday.

Patterson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644...4 AM Wednesday to 4 AM
     Thursday.

     Small Craft Advisory...LMZ645-LMZ646...7 AM Wednesday to 7 AM
     Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 23, 2:06 PM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
206 PM CDT Tue May 23 2023

WIZ046-047-051-052-056>060-062>072-241915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
206 PM CDT Tue May 23 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

An Air Quality Advisory has been issued for ozone until 11 pm CDT
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Hazardous beach conditions are likely Wednesday due to increased
onshore winds and elevated waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-241915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
206 PM CDT Tue May 23 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Small craft conditions are expected Wednesday through Wednesday
night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
206 PM CDT Tue May 23 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

www.weather.gov/mkx

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.